| Catalog Number |
400SMTSFT0408 |
| Medical Device Problem Codes |
Difficult or Delayed Activation (2577); Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/04/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2018-01717.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils) and a penumbra smart coil detachment handle (handle).During the procedure, the physician advanced a smart coil in the target vessel and used a handle to detach it; however, the detachment zone was not separated.The physician then made a couple more attempts and the smart coil was successfully detached after the third attempt.Next, the physician advanced another smart coil in the target vessel and attempted to detach it using the same handle; however, the smart coil failed to detach.The procedure was completed using a new handle and the second smart coil.There was no report of an adverse effect to the patient.